Alert archive / California / Freeze Watches in 2011
Freeze Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Apr 7, 2011, 3:08 AM PDT. It took effect at Apr 8, 2011, 2:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2011, 3:08 AM PDT (10:08 UTC)
- In effect from
- Apr 8, 2011, 2:00 AM PDT
- Expired
- Apr 7, 2011, 2:16 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS76 KEKA 071008 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 308 AM PDT THU APR 7 2011 ...COLD TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY FRIDAY MORNING... CAZ001>003-076-080415- /O.NEW.KEKA.FZ.A.0001.110408T0900Z-110408T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 308 AM PDT THU APR 7 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF THE INTERIOR OF DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ALONG THE DEL NORTE...HUMBOLDT...MENDOCINO COAST AND ACROSS THE INTERIOR OF MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
027 WWUS76 KEKA 072116 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PDT THU APR 7 2011 ...COLD TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY FRIDAY MORNING... CAZ001>003-076-081030- /O.UPG.KEKA.FZ.A.0001.110408T0900Z-110408T1600Z/ /O.NEW.KEKA.FZ.W.0001.110408T0900Z-110408T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 216 PM PDT THU APR 7 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS MUCH OF THE INTERIOR OF DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S ALONG THE DEL NORTE...HUMBOLDT...MENDOCINO COAST AND ACROSS THE INTERIOR OF MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SK
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Apr 6, 3:30 PM PDT, 11 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 3:30 PM PDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 PM PDT WED APR 6 2011 .SYNOPSIS...A COLD FRONT WILL MOVE INTO NW CALIFORNIA TONIGHT. RAIN AND SNOW SHOWERS ARE EXPECTED OVER MUCH OF THE REGION...WHILE SNOW LEVELS FALL TO NEAR 2000 FEET BY THURSDAY MORNING. A SHOWERY REGIME WILL PERSIST THROUGH LATE THURSDAY && .DISCUSSION...SAT PICS SHOWING THE ANTICIPATED COLD TROUGH DIGGING RAPIDLY SOUTHWARD ACROSS THE ORCA BORDER AT THIS TIME. PLENTY OF OPEN CELL CU VISIBLE BEHIND THE FRONT. RADAR RETURNS HAVE SHOWN A COUPLE OF WEAK BANDS OF SHOWERS CROSS THE REDWOOD COAST EARLIER TODAY BUT ONLY A FEW HUNDREDTHS OF RAIN HAVE BEEN RECORDED THUS FAR. SNOW LEVELS ARE CURRENTLY RUNNING ABOUT 4000 TO 4500 FEET BUT ARE STILL EXPECTED TO RAPIDLY FALL OVERNIGHT AS THE COLD POOL APPROACHES THE CWA. REPORTS OF 1/4INCH HAIL HAVE ALSO BEEN RECEIVED FROM DEL NORTE COUNTY AS WELL AS AN UN-CONFIRMED REPORT OF A WATER SPOUT NEAR CEC. STILL EXPECTING THE MAIN BAND OF PRECIP AHEAD OF THE SURFACE FEATURE TO BEGIN IT'S TREK SOUTHWARD WITHIN THE NEXT 4 TO 5 HOURS. THUS A MORE SUSTAINED RAINFALL SHOULD PLAGUE MOST AREAS NORTH OF HWY 36 BY 9PM WHILE SNOW LEVELS MAY FALL TO NEAR 3500 FEET BY THAT TIME. RAIN AND SNOW WILL TAPER TO DIMINISHED SHOWER ACTIVITY BEHIND THE FRONT ALLOWING FOR SOME LIGHT ACCUMULATION AMOUNTS TO AROUND 1500FT BY THU MORNING. THE THREAT OF HAIL OR ACCUMULATING HAIL ON ROADWAYS STILL EXISTS ON THURSDAY AS LAPSE RATES STEEPEN SLIGHTLY...BUT SINCE SHOWER ACTIVITY WILL DIMINISH...THE THREAT OF WIDESPREAD HAIL COVERAGE IS LIMITED. A VERY COLD MORNING LOOKS ON TAP FOR FRIDAY THUS THE ISSUANCE OF A FROST ADVISORY OR PERHAPS FREEZE WARNING MAY BE NEEDED. MODELS HAVE BEGUN TO PULL BACK ON THE FAIR WEATHER FOR SAT AS THE STORM TRACK BECOMES A BIT FASTER, AND THE RIDGE THAT WAS EXPECTED TO BUILD BECOMES A LITTLE DIRTY. && .AVIATION...A FRONT IS BRING SCATTERED SHOWERS AND BORDERLINE VFR/MVFR TO NORTHWEST CALIFORNIA. AS THE FRONT MOVES OVER THE AREA TONIGHT SHOWERS WILL BECOME MORE WIDESPREAD AND HEAVIER...CAUSING DETERIORATING CONDITIONS. EXPECT MVFR ACROSS THE AREA TONIGHT WITH LOCAL IFR POSSIBLE IN THE HEAVIER RAIN BANDS. ADDITIONALLY...NORTHWEST WINDS COULD GUST TO 25 KT THIS EVENING AS THE PRESSURE GRADIENT TIGHTENS. STROZ && .MARINE...NORTHWEST WINDS WILL INCREASE TONIGHT AS A COLD FRONT CROSSES THE WATERS. NEAR GALE FORCE GUSTS ARE EXPECTED ACROSS THE OUTER WATERS THURSDAY AND FRIDAY. ISSUED A GALE WATCH FOR ZONE 475 BECAUSE WIND GUSTS MIGHT APPROACH 40 KT, BUT UNCERTAINTY REMAINS HIGH. LEFT THE SCA'S FOR THE REMAINING ZONES UNCHANGED. SHORT PERIOD, NORTHERLY WIND DRIVEN SEAS WILL COMBINE WITH A NORTHWEST SWELL RESULTING IN A COMBINED SEA STATE OF AROUND 15 FT THROUGH FRIDAY NIGHT. WINDS AND SEAS WILL LOWER ON SATURDAY AS THE PRESSURE GRADIENT WEAKENS. HOWEVER, THE NORTHWEST SWELL WILL SLOWLY SUBSIDE THROUGH THE WEEKEND. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES...NONE NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY ALL WATERS. GALE WATCH PZZ475 && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 6, 10:37 AM PDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1037 AM PDT WED APR 6 2011 CAZ001>004-076-071745- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1037 AM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THE ARRIVAL OF A COLD STORM SYSTEM LATER TODAY WILL BRING LOW ELEVATION SNOW SHOWERS AND POSSIBLE HAIL SHOWERS TO THE REGION TONIGHT AND EARLY THURSDAY. THESE WEATHER CONDITIONS WILL LIKELY LEAD TO HAZARDOUS TRAVEL ALONG LOCAL ROADS AND HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD STORM SYSTEM ON THURSDAY WILL BRING LOW ELEVATION SNOW SHOWERS AND POSSIBLE HAIL SHOWERS TO THE REGION TONIGHT AND EARLY THURSDAY. THESE WEATHER CONDITIONS WILL LIKELY LEAD TO HAZARDOUS TRAVEL ALONG LOCAL ROADS AND HIGHWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:00 PM PDT | Special Weather Statement | EKA | Humboldt | 45 min |
| Apr 7, 2:09 PM PDT | Gale Warning | EKA | 37 hr | |
| Apr 7, 2:16 PM PDT | Freeze Warning | EKA | 19 hr |
Nearby
Freeze Watches in California, 2011Every freeze watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.